Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 35, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 11, 2007, 2:27 PM CDT for Davidson County, Rutherford County, Wilson County, Tennessee. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2007, 2:27 PM CDT (19:27 UTC)
- Expired
- Apr 11, 2007, 3:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Rutherford County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 17 km from the middle of the area, began a volume at 19:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 2:40 PM CDT | HAIL 0.75 | Mount Juliet, TN | |
| Apr 11, 2:42 PM CDT | HAIL 1 | Mount Juliet, TN | HAIL REPORTED 1/4 MILE NORTH OF I-40 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.5 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 111928
SVROHX
TNC037-149-189-112000-
/O.NEW.KOHX.SV.W.0035.070411T1927Z-070411T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
227 PM CDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DAVIDSON COUNTY IN TENNESSEE...
NORTHWESTERN RUTHERFORD COUNTY IN TENNESSEE...
WILSON COUNTY IN TENNESSEE...
THIS INCLUDES THE CITY OF LEBANON...
* UNTIL 300 PM CDT
* AT 225 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES WEST OF LA VERGNE...OR ABOUT 9 MILES
NORTHEAST OF FRANKLIN...AND MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES NORTHWEST OF SMYRNA BY 230 PM CDT...
RURAL HILL BY 235 PM CDT...
BELINDA CITY AND 7 MILES SOUTHEAST OF MOUNT JULIET BY 240 PM CDT...
LEBANON BY 245 PM CDT...
GOLF BALL SIZE HAIL WAS REPORTED IN THE COOL SPRINGS AREA OF
WILLIAMSON COUNTY.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3604 8677 3591 8661 3604 8604 3630 8619
3631 8649
$$
STEIGERWALDT1 follow-up statement
000
WWUS54 KOHX 112003
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
302 PM CDT WED APR 11 2007
TNC037-149-189-112012-
/O.EXP.KOHX.SV.W.0035.000000T0000Z-070411T2000Z/
RUTHERFORD TN-DAVIDSON TN-WILSON TN-
302 PM CDT WED APR 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR WILSON...SOUTHEASTERN DAVIDSON
AND NORTHWESTERN RUTHERFORD COUNTIES EXPIRED AT 300 PM CDT...
BECAUSE THE STORM HAS WEAKENED IN INTENSITY OVER THE LAST FEW
MINUTES...NO ADDITIONAL WARNINGS WILL BE ISSUED AT THIS TIME FOR
THIS STORM.
LAT...LON 3604 8677 3591 8661 3604 8604 3630 8619
3631 8649
$$
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:43 AM CDT, 4 hours 44 minutes earlier.
Area forecast discussion, Apr 11, 9:43 AM CDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 943 AM CDT WED APR 11 2007 .UPDATE...14Z SURFACE MAP SHOWED LOW PRESSURE OVER NORTHEAST MO WITH OCCLUDED FRONT EXTENDING INTO EASTERN AR...APPROACHING THE MISSISSIPPI RIVER. WARM FRONT AND DEEP MOISTURE NOTED IN MS DOWN TO THE FL PANHANDLE. OVER MID TN...A WEAKENING BAND OF SHOWERS/STORMS WAS MOVING TOWARD THE PLATEAU. THIS BAND WAS THE MAIN EVENT AS FAR AS RAINFALL IS CONCERNED. HOWEVER...SCATTERED SHOWERS AND STORMS WERE DEVELOPING IN SOUTHWEST MIDDLE TN AND MS. FORECAST SOUNDINGS INDICATE CONTINUED POTENTIAL FOR CONVECTION OVER THE ENTIRE AREA UNTIL THE FRONT ARRIVES. SO...EVEN THOUGH THE MAIN BAND OF RAIN HAS PASSED AREAS WEST OF I 65...ADDITIONAL SHOWERS/STORMS WILL BE POSSIBLE INTO THE AFTERNOON. RAIN CHANCES WILL PRETTY MUCH BE DONE BY 21Z FOR AREAS WEST OF I 65 AS COLUMN DRIES SIGNIFICANTLY. EASTERN AREAS WILL CONTINUE TO HAVE HIGH POP THROUGH THE DAY. WITH DAYTIME HEATING...ADDITIONAL DESTABILIZATION MAY CAUSE SOME STORMS TO BECOME STRONG. A BRIEF STRONG GUST IS POSSIBLE...AND WET BULB ZERO HEIGHTS SUGGEST POSSIBILITY FOR SOME HAIL. ANY SEVERE WX WOULD BE VERY ISOLATED. LAKE WIND ADVISORY LOOKS FINE AS SOME STATION GUSTING NEAR 30 MPH. LOOK FOR A FEW HIGHER GUSTS ESPECIALLY EARLY AFTERNOON AS BETTER MIXING OCCURS. LAST OB FROM PORTLAND SHOWED 37 MPH GUST. FORECAST HAS THIS GENERAL SCENARIO COVERED...BUT WE WILL MAKE A FEW ADJUSTMENT FOR TIMING AND WORDING. && .PREV DISCUSSION... /ISSUED 325 AM CDT WED APR 11 2007/ DISCUSSION... LATEST ANALYSIS SHOWING SFC/LL LOWS OVER WEST MO AND ACROSS WEST AR. WARM FRONT INDICTED FROM SOUTHERN AR DOWN TO NEAR THE GULF COAST WITH ASSOCIATED COLD FRONT DOWN INTO CENTRAL TX. ANOTHER WEAK AXIS IS SITTING JUST NORTH OF THE TN/KY BORDER. ALOFT... SOUTHWEST FLOW CONTINUES AS DEEP LOW OVER THE NORTHERN PLAINS APPROACHES. GOOD MOISTURE ADVECTION OCCURRING AND INCREASING LL CONVERGENCE / ML UVV HELPING TO SET SHOWER DEVELOPMENT IN MOTION. CONVECTION EXPECTED TO BECOME MORE ACTIVE LATER TODAY. INSTABILITY CURRENTLY LIMITED BUT AIRMASS WILL DESTABILIZE LATER THIS MORNING AS STRONGER IMPULSE / SHORTWAVE WORKS INTO THE IMMEDIATE VICINITY. UVV WILL BECOME VERY FAVORABLE TOWARD MIDDAY AS COLD FRONT MOVES IN... ACCOMPANIED BY ML STREAK AND 100+KT UL JET. EXPECT NUMEROUS SHWRS/ TSTMS TO CONTINUE MUCH OF TODAY...ESPECIALLY EAST. COLD FRONT EXPECTED TO BE NEAR OR JUST EAST OF CSV LATE TODAY ..WITH GOOD DRYING OVERALL BEHIND. HOWEVER...TIGHT UPPER LOW WORKING INTO THE GREAT LAKES MAY SPIN A FEW LIGHT SHOWERS ACROSS THE NORTH/EAST THIS EVENING. DRY TREND WILL CONTINUE LATE TONIGHT INTO FRIDAY AFTERNOON WHEN NEXT STORM SYSTEM BEGINS TO AFFECT THE MID-STATE. BRUNT OF NEXT SYSTEM EXPECTED TO CROSS THE CWA FRIDAY NIGHT/SATURDAY...WHEN SEEMINGLY STRONG TSTMS MAY BE POSSIBLE. && .OHX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR TNZ005>011- 022>034-056>066-075-077>080-093>095. && 13
Hazardous weather outlook, Apr 11, 5:30 AM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED APR 11 2007 TNZ005>011-022>034-056>066-075-077>080-093>095-121030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED APR 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY...AS A COLD FRONT MOVES ACROSS THE AREA. A STORM OR TWO MAY EVEN REACH SEVERE LIMITS PRODUCING DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LATE FRIDAY NIGHT AND SATURDAY STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE MID-STATE. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... NO SPOTTER ACTIVATION IS ANTICIPATED AT THIS TIME. 07
In the hours before
Local storm report, Apr 11, 11:45 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1145 AM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1142 AM HAIL WAYNESBORO 35.32N 87.76W
04/11/2007 E0.88 INCH WAYNE TN CO-OP OBSERVER
COOP OBSERVER REPORTS NICKLE SIZE HAIL AT WAYNESBORO
WATER PLANT.
&&
WEKLocal storm report, Apr 11, 12:27 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM HAIL 5 SW COLUMBIA 35.57N 87.11W
04/11/2007 E1.00 INCH MAURY TN TRAINED SPOTTER
&&
SHERRONLocal storm report, Apr 11, 12:54 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1254 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL COLUMBIA 35.62N 87.05W
04/11/2007 E0.50 INCH MAURY TN PUBLIC
PUBLIC REPORTS 1/2 INCH HAIL IN COLUMBIA.
&&
WEKLocal storm report, Apr 11, 1:10 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
110 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM TSTM WND DMG COLUMBIA 35.62N 87.05W
04/11/2007 MAURY TN BROADCAST MEDIA
TREES DOWN AND MINOR STRUCTURE DAMAGE
&&
SHERRONLocal storm report, Apr 11, 2:01 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
201 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1216 PM HAIL 8 E HOHENWALD 35.55N 87.42W
04/11/2007 E0.88 INCH LEWIS TN PUBLIC
1224 PM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
04/11/2007 MAURY TN AIRPLANE PILOT
ROOF DAMAGE IN DOWNTOWN AREA...AS WELL AS A CHAIN LINK
FENCE AND STOP SIGN BLOWN DOWN ELSEWHERE IN CITY.
&&
STEIGERWALDTLocal storm report, Apr 11, 2:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
225 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM HAIL 5 N FRANKLIN 36.00N 86.84W
04/11/2007 E1.75 INCH WILLIAMSON TN LAW ENFORCEMENT
&&
SHERRONThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 3:49 AM CDT | Lake Wind Advisory | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 15 hr |
| Apr 11, 11:49 AM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 26 min |
| Apr 11, 12:15 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Maury | 30 min |
| Apr 11, 12:54 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.